Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 48, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 16, 2010, 4:31 AM EDT for Livingston County, Monroe County, Ontario County, New York. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2010, 4:31 AM EDT (08:31 UTC)
- Expired
- Aug 16, 2010, 5:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Livingston County, NY, Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:35 AM EDT | TSTM WND DMG | Lima, NY | WIRES DOWN |
| Aug 16, 4:47 AM EDT | TSTM WND DMG | Sse Victor, NY | WIRES DOWN |
| Aug 16, 4:55 AM EDT | TSTM WND DMG | 5 Ne Victor, NY | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS51 KBUF 160831
SVRBUF
NYC051-055-069-160915-
/O.NEW.KBUF.SV.W.0048.100816T0831Z-100816T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
431 AM EDT MON AUG 16 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LIVINGSTON COUNTY IN WESTERN NEW YORK
SOUTH CENTRAL MONROE COUNTY IN WESTERN NEW YORK
NORTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK
* UNTIL 515 AM EDT
* AT 427 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LIMA...OR 9 MILES NORTHEAST OF GENESEO...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BRISTOL...
VICTOR...
CANANDAIGUA...
LAT...LON 4303 7759 4304 7725 4283 7723 4280 7769
4297 7778
TIME...MOT...LOC 0831Z 256DEG 35KT 4288 7763
$$
APFFEL3 follow-up statements
282
WWUS51 KBUF 160845
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT MON AUG 16 2010
NYC051-160854-
/O.CAN.KBUF.SV.W.0048.000000T0000Z-100816T0915Z/
LIVINGSTON NY-
445 AM EDT MON AUG 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
THE STORM HAS MOVED EAST OF LIVINGSTON COUNTY.
LAT...LON 4284 7757 4286 7757 4286 7755 4292 7757
4303 7757 4304 7725 4283 7723
TIME...MOT...LOC 0844Z 256DEG 35KT 4291 7746
$$
NYC055-069-160915-
/O.CON.KBUF.SV.W.0048.000000T0000Z-100816T0915Z/
ONTARIO NY-MONROE NY-
445 AM EDT MON AUG 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR SOUTHEASTERN MONROE AND NORTHWESTERN ONTARIO COUNTIES...
AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR IONIA...OR 11 MILES WEST OF CANANDAIGUA...MOVING EAST AT
40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
VICTOR...
CANANDAIGUA...
LAT...LON 4284 7757 4286 7757 4286 7755 4292 7757
4303 7757 4304 7725 4283 7723
TIME...MOT...LOC 0844Z 256DEG 35KT 4291 7746
$$
APFFEL727
WWUS51 KBUF 160853
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
453 AM EDT MON AUG 16 2010
NYC055-160902-
/O.CAN.KBUF.SV.W.0048.000000T0000Z-100816T0915Z/
MONROE NY-
453 AM EDT MON AUG 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM HAS MOVED EAST OF MONROE COUNTY.
LAT...LON 4284 7757 4286 7757 4286 7755 4290 7747
4303 7738 4304 7725 4283 7723
TIME...MOT...LOC 0852Z 256DEG 35KT 4293 7736
$$
NYC069-160915-
/O.CON.KBUF.SV.W.0048.000000T0000Z-100816T0915Z/
ONTARIO NY-
453 AM EDT MON AUG 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR NORTHWESTERN ONTARIO COUNTY...
AT 450 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HOLCOMB...OR 6 MILES NORTHWEST OF
CANANDAIGUA...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
RURAL ONTARIO COUNTY
LAT...LON 4284 7757 4286 7757 4286 7755 4290 7747
4303 7738 4304 7725 4283 7723
TIME...MOT...LOC 0852Z 256DEG 35KT 4293 7736
$$
APFFEL744
WWUS51 KBUF 160906
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT MON AUG 16 2010
NYC069-160916-
/O.EXP.KBUF.SV.W.0048.000000T0000Z-100816T0915Z/
ONTARIO NY-
506 AM EDT MON AUG 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ONTARIO COUNTY
WILL EXPIRE AT 515 AM EDT...
THE STORM IS WEAKENING AND MOVING INTO EASTERN PORTIONS OF ONTARIO
COUNTY.
LAT...LON 4284 7757 4286 7757 4286 7755 4290 7747
4303 7738 4304 7725 4283 7723
TIME...MOT...LOC 0906Z 256DEG 35KT 4296 7718
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:50 AM EDT, 41 minutes earlier.
Area forecast discussion, Aug 16, 3:50 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EDT MON AUG 16 2010
.SYNOPSIS...
A COLD FRONT WILL CONTINUE ITS EASTWARD JOURNEY...EXITING INTO NEW
ENGLAND...AND USHERING IN A SLIGHTLY COOLER AND MUCH LESS HUMID
AIRMASS INTO WESTERN NEW YORK. A BROAD HIGH PRESSURE RIDGE WILL
BUILD ACROSS THE OHIO VALLEY AND NEW ENGLAND THROUGH MID
WEEK...PROVIDING SEVERAL DAYS OF FAIR AND SEASONABLE WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 300 AM...THE COLD FRONT STILL SITS JUST TO OUR WEST...WITH THE
SURFACE WIND SHIFT EXPECTED TO PROGRESS FAIRLY QUICKLY FROM WEST TO
EAST OVER THE NEXT FEW HOURS. THE FRONT IS PERHAPS A TAD SLOWER THAN
MODEL FORECASTS...NEVERTHELESS IT SHOULD PUSH EAST OF THE CWA BY
MID-MORNING.
SHOWERS AND THUNDERSTORMS EXTEND OUT AHEAD OF THE FRONT...WITH THE
MOST CONSISTENT ACTIVITY BETWEEN LAKE ERIE AND ONTARIO. EXPECT THIS
TREND TO CONTINUE...WITH SHOWERS AND EMBEDDED THUNDERSTORMS LIKELY
EAST OF LAKE ONTARIO...WITH MORE SCATTERED ACTIVITY SOUTH OF I-90.
ALL OF THIS SHOULD WIND DOWN BY MID MORNING.
OTHERWISE...TODAY WILL BE NOTICEABLY LESS HUMID...WITH DEW POINTS
DROPPING INTO THE 50S. TEMPERATURES WILL ONLY BE A TAD COOLER...WITH
HIGHS RUNNING FROM THE UPPER 70S TO LOWER 80S. IT WILL BE
BREEZY...WITH WIND GUSTS TO 30 MPH FOR MUCH OF THE DAY FOLLOWING
MIXING FORECAST BY BUFKIT.
HIGH PRESSURE RIDGE BUILDS TO THE SOUTH TONIGHT...WITH HIGH
CONFIDENCE IN DRY WEATHER AND MOSTLY CLEAR SKIES. EXPECT GOOD
RADIATIONAL COOLING IN THE SOUTHERN TIER NEAR THE SURFACE
HIGH...WITH THE VALLEYS DROPPING INTO THE UPPER 40S. EXPECT SOME
WIND TO LIMIT COOLING A BIT BETWEEN THE LAKES...BUT EVEN WITH THIS
EXPECT BUFFALO/ROCHESTER TO DROP TO NEAR OR JUST BELOW 60. PATCHY
FOG IN THE SOUTHERN TIER VALLEYS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ON TUESDAY...A SECONDARY TROUGH IS FORECAST TO APPROACH LAKE ONTARIO
DURING THE AFTERNOON...THEN DROP SOUTH ACROSS THE AREA TUESDAY
NIGHT. THE FRONT STILL LOOKS MOISTURE STARVED. WILL MAINTAIN MOSTLY
SUNNY SKIES FOR THE BULK OF TUESDAY BUT EXPECT A BRIEF PERIOD WITH A
BIT MORE CLOUDS BY MID TO LATE AFTERNOON ALONG A NIAGARA FALLS TO
WATERTOWN LINE. EXPECT PTLY CLDY SKIES TUESDAY NIGHT AS A BUBBLE OF
HIGH PRESSURE BUILDS OVER THE REGION. SOME HIGH CLOUDS ARE EXPECTED
TO SPREAD NE FROM THE OHIO VALLEY AHEAD OF A MID LVL SHORT WAVE.
LOW LEVEL SUBSIDENCE ASSOCIATED WITH THE HIGH OVER NEW ENGLAND WILL
BE OFFSET BY SOME MID TO UPPER LVL CLOUDS ASSOCIATED WITH THE
PASSAGE OF THE SHORT WAVE, SO EXPECT SKIES TO BE GENERALLY PARTLY
SUNNY ON WEDNESDAY. EXPECT MORE SUNSHINE THOUGH ACROSS THE NORTH
COUNTRY, CLOSER TO THE HIGH OVER NEW ENGLAND.
WEDNESDAY NIGHT, WILL GO WITH LOW CHANCE OF SHOWERS ACROSS PORTIONS
OF THE SOUTHERN TIER AS SOME MOISTURE COULD APPROACH THE STATE AS
LOW PRESSURE PRESSURE TRACKS EAST ALONG THE STALLED FRONT TO OUR
SOUTH OVER PENNSYLAVANIA. ELSEWHERE SKIES SHLD BE MSTLY CLDY, PTLY
CLDY ACROSS THE NORTH COUNTRY.
AREA TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY, IN THE UPPER 70S
TO LOWER 80S TUESDAY, ABIT WARMER INTO THE LOW TO MID 80S ON
WEDNESDAY. LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT WILL BE
COMFORTABLE FOR SLEEPING, GENERALLY IN THE 50S TO AROUND 60.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY...OUR CWA WILL BE SANDWICHED IN BETWEEN TWO FRONTS. ONE
WILL BE SITUATED ALONG THE EAST COAST...WHILE THE SECOND FRONT MOVES
SOUTHEAST ACROSS THE CENTRAL GREAT LAKES. WEAK HIGH PRESSURE BETWEEN
THESE TWO FRONTS SHOULD KEEP OUR AREA DRY ON THURSDAY.
AS THE CENTRAL LAKES FRONT APPROACHES LAKE ONTARIO THURSDAY
NIGHT...THERE WILL BE AN INCREASE IN CLOUDS AND A CHANCE FOR A FEW
SHOWERS. WILL LEAVE IN A CHANCE FOR SHOWERS FRIDAY AS THE FRONT
CONTINUES TO PUSH SOUTH ACROSS THE STATE. THE LATEST GUIDANCE KEEPS
THIS FRONT SOUTH OF NEW YORK STATE SATURDAY AND SUNDAY. A WAVE THAT
IS FORECAST TO MOVE EAST ALONG THE BOUNDARY SATURDAY NIGHT MAY
SPREAD A FEW SHOWERS NORTH INTO NEW YORK STATE SATURDAY NIGHT.
OTHERWISE...EXPECT MAINLY DRY CONDITIONS TO PREVAIL SATURDAY AND
SUNDAY.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
DESPITE THE PASSAGE OF A COLD FRONT TONIGHT...MAINLY VFR CONDITIONS
SHOULD PERSIST. THERE WILL BE A THREE HOUR WINDOW WHERE
THUNDERSTORMS COULD IMPACT ANY SPECIFIC TAF SITE...GENERALLY FROM
03Z THROGH 06Z. ONCE THE STORMS MOVE THROUGH...CIGS COULD DROP TO
MVFR LEVELS ACROSS THE SRN TIER. THE SAME COULD HAPPEN FOR THE
EASTERN LAKE ONTARIO REGION FOR A FEW HOURS AFTER DAYBREAK.
ON MONDAY IN THE WAKE OF THE FRONT...WHILE VFR CONDITIONS SHOULD BE
COMMON REGIONWIDE (EXCEPT KART IN THE AM)...WESTERLY SFC WINDS WILL
BECOME GUSTY WITH SPEEDS UP TO 30 KNOTS POSSIBLE FROM LATE MORNING
THROUGH MID AFTERNOON.
OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...GENERALLY VFR.
&&
.MARINE...
SMALL CRAFT UP FOR A SW FLOW. SW WINDS FAVORABLE FOR BUILDING WAVES
ON NE ENDS OF LAKE ERIE AND ONTARIO...WITH MORE MARGINAL CONDITIONS
ON WESTERN LAKE ONTARIO WHERE THE SW FLOW IS SOMEWHAT OFFSHORE. WILL
HOIST SCA FOR WESTERN PORTIONS OF LAKE ONTARIO AS WELL...WITH A
SLIGHTLY STRONGER SW FLOW. HERE WAVES WILL BE MARGINAL...BUT EXPECT
WINDS TO REACH 20 KTS.
OTHERWISE...WINDS DIMINISH THIS EVENING...WITH NO HEADLINES
EXPECTED. WINDS DO PICK UP AGAIN TOMORROW...WITH PERHAPS MARGINAL TO
SCA CONDITIONS AGAIN ON EASTERN ENDS OF THE LAKES...THROUGH FLOW
LOOKS LESS THAN TODAYS. WEAKER PRESSURE GRADIENT WEDNESDAY AND
THURSDAY...WITH NO HEADLINES ANTICIPATED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EDT
THIS EVENING FOR LOZ042-044-045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJP
LONG TERM...JJP/TJP
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Aug 15, 9:57 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 957 PM EDT SUN AUG 15 2010 NYZ001>008-010>014-019>021-085-161200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 957 PM EDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SOME LOCALLY HEAVY RAIN IS POSSIBLE IN THUNDERSTORMS OVERNIGHT. THERE IS THE POTENTIAL THAT THE HEAVY RAIN MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 957 PM EDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 15, 11:39 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EDT SUN AUG 15 2010
NYZ001-010-160430-
ERIE NY-NIAGARA NY-
1139 PM EDT SUN AUG 15 2010
...STRONG THUNDERSTORM MOVING TOWARDS NIAGARA COUNTY...
* AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE NIAGARA PENINSULA. THIS STORM WAS
LOCATED 35 MILES WEST OF NIAGARA FALLS...AND MOVING NORTHEAST AT
35 MPH.
THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 40 MPH...HEAVY RAIN UP TO AN INCH IN UNDER AN HOUR...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE STORM WILL LIKELY MOVE ACROSS GRAND
ISLAND AND NIAGARA COUNTY BETWEEN 12:15 AND 12:45 AM.
LAT...LON 4314 7905 4327 7907 4335 7873 4336 7866
4313 7858 4305 7890 4297 7900 4303 7904
4307 7899 4308 7906 4309 7908 4313 7908
RSHSpecial weather statement, Aug 16, 2:27 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
227 AM EDT MON AUG 16 2010
NYZ002>004-011>014-160730-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-ORLEANS NY-WAYNE
NY-WYOMING NY-
227 AM EDT MON AUG 16 2010
...LINE OF HEAVY RAIN PRODUCING THUNDERSTORMS MOVING INTO THE AREA...
* AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF MODERATE TO STRONG THUNDERSTORMS OVER THE GENESEE
VALLEY. THE LEADING EDGE OF THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALBION TO BYRON TO WARSAW...AND MOVING EAST AT 40
MPH.
THE STORMS WILL CROSS THE FINGER LAKES REGION BETWEEN 2:30 AND 4 AM
EDT THIS MORNING WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING. SOME AREAS WILL RECEIVE AN INCH OF RAIN IN LESS THAN 60
MINUTES. AS A RESULT...THESE STORMS WILL HAVE THE POTENTIAL TO
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4265 7822 4295 7824 4324 7824 4335 7792
4333 7771 4325 7758 4329 7734 4328 7725
4294 7721 4276 7721 4276 7732 4269 7736
4263 7736
RSHLocal storm report, Aug 16, 2:58 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
258 AM EDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG 5 E AKRON 43.02N 78.40W
08/16/2010 GENESEE NY LAW ENFORCEMENT
TREES DOWN
&&
RSHSpecial weather statement, Aug 16, 3:27 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
327 AM EDT MON AUG 16 2010
NYZ002-003-160815-
MONROE NY-ORLEANS NY-
327 AM EDT MON AUG 16 2010
...STRONG THUNDERSTORM MOVING NORTH OF ROCHESTER...
* AT 322 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR HILTON...AND MOVING NORTHEAST AT 40 MPH.
* THE STORM WILL PASS NORTH OF ROCHESTER...PASSING NEAR
HILTON...GREECE...AND HAMLIN BEACH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING
WINDS.
LAT...LON 4336 7784 4334 7781 4335 7776 4334 7772
4325 7758 4325 7752 4326 7750 4325 7750
4315 7782 4333 7801 4337 7793
APFFELSpecial weather statement, Aug 16, 4:11 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 AM EDT MON AUG 16 2010
NYZ003>005-011>014-160915-
CAYUGA NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE
NY-WYOMING NY-
411 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRIGHTON TO 8 MILES SOUTH OF
PAVILION...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
WEBSTER AND EAST ROCHESTER...
GENESEO AND FAIRPORT...
CANANDAIGUA...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4274 7822 4324 7768 4325 7664 4301 7690
4300 7696 4296 7696 4276 7717 4276 7731
4271 7734
JJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:29 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 91 min |
| Aug 15, 11:39 PM EDT | Special Weather Statement | BUF | Niagara | 51 min |
| Aug 15, 11:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 16, 12:05 AM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 16, 12:39 AM EDT | Special Marine Warning | BUF | 32 min | |
| Aug 16, 12:43 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 47 min |
| Aug 16, 1:30 AM EDT | Severe Thunderstorm Warning | BUF | Genesee | 29 min |
| Aug 16, 2:27 AM EDT | Special Weather Statement | BUF | Genesee, Livingston, Monroe, Ontario | 63 min |
| Aug 16, 3:23 AM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 16, 3:27 AM EDT | Special Weather Statement | BUF | Monroe | 48 min |
| Aug 16, 4:11 AM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wayne | 64 min |
| Aug 16, 5:01 AM EDT | Special Weather Statement | BUF | Wyoming | 44 min |
| Aug 16, 5:03 AM EDT | Special Weather Statement | BUF | Wayne | 57 min |
| Aug 16, 5:15 AM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 45 min |
| Aug 16, 5:35 AM EDT | Special Weather Statement | BUF | Lewis | 40 min |
| Aug 16, 5:49 AM EDT | Areal Flood Advisory | BUF | Ontario | 3 hr |
| Aug 16, 6:07 AM EDT | Special Weather Statement | BUF | Ontario | 38 min |
| Aug 16, 7:12 AM EDT | Special Weather Statement | BUF | Jefferson | 78 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.